Alert archive / Tennessee / Special Weather Statements in 2020
Special Weather Statement, NWS Nashville, TN
NWS Nashville, TN issued this special weather statement at Jun 3, 2020, 3:19 PM CDT for Lawrence County, Tennessee. It was in force for 26 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 3, 2020, 3:19 PM CDT (20:19 UTC)
- Expired
- Jun 3, 2020, 3:45 PM CDT
- In force
- 26 min
- Issued by
- NWS Nashville, TN
County Lawrence County, TN
The radar
The Northeast Alabama radar (KHTX), 120 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 3, 3:25 PM CDT | TSTM WND DMG | 3 W Ethridge, TN | TIN BLOWN OFF ROOF AND 4 INCH LIMBS DOWN AT BUFFALO ROAD AND ETHRIDGE REDHILL ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.3 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 133 J/kg
- Mixed-layer CIN
- -247 J/kg
- Mixed-layer LCL
- 1411 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -93 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
880
WWUS84 KOHX 032019
SPSOHX
Special Weather Statement
National Weather Service Nashville TN
319 PM CDT Wed Jun 3 2020
TNZ094-032045-
Lawrence TN-
319 PM CDT Wed Jun 3 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LAWRENCE COUNTY
UNTIL 345 PM CDT...
At 319 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northwest of Lawrenceburg, moving east at 15 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Lawrenceburg, Ethridge and Henryville.
LAT...LON 3525 8750 3541 8750 3543 8722 3530 8722
3529 8723 3529 8722 3521 8722
TIME...MOT...LOC 2019Z 270DEG 12KT 3534 8742
$$
ShamburgerWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Jun 3, 2:55 PM CDT, 24 minutes earlier.
Area forecast discussion, Jun 3, 2:55 PM CDT, 24 minutes before
Area Forecast Discussion National Weather Service Nashville TN 255 PM CDT Wed Jun 3 2020 .DISCUSSION... Storms popped up a little earlier than expected this afternoon. Visible satellite showed a wave moving down from Kentucky throughout the morning that looks like it provided the lift that produced storms around the I-40 corridor. As expected, these have appeared to stay below severe limits and we should only see isolate activity for the remainder of the afternoon, mainly south of I-40. Gusty winds and small hail will continue to be a possibility with any storms that develop. We should have a fairly quiet evening, but showers and storms may begin to redevelop as early as midnight tonight in response to an upper level shortwave moving across the Tennessee Valley. Storm coverage looks better during the day tomorrow as surface temperatures and CAPE increase and the aforementioned wave continues to provide some upper support. Scattered strong storms will be possible throughout the day for all of Middle Tennessee tomorrow, with strong winds and hail being the main threats. A severe storm can't be ruled out, but it would be short-lived as shear values are still low, so a sustained organized updraft will be difficult to maintain. We should see a lull in activity Thursday night, then diurnally driven storms appear once again on Friday. Storms may continue into the overnight hours on Friday as a weak frontal boundary sinks into the Tennessee Valley. The first half of Saturday looks stormy, but activity should gradually dissipate as the front slowly moves through the area. It doesn't look like temperatures will respond too much to the front, but we should at least have a dry day on Sunday and possibly Monday. Models are slowly trending east with the remnants of Cristobal next week. Depending on the path, Middle Tennessee could see widespread showers and storms Tuesday and Wednesday before the low gets swept into the upper trough and off to our northeast. && .AVIATION... 18Z TAF DISCUSSION. A few storms expected to develop today, but die off this evening. That won't end it though. Upper ridge to break down tonight, allowing a trough to push into the MS river valley on Thu. This is expected to refire convection quite early tomorrow. Conditions largely VFR but will need to put VCTS in mainly MQY/CSV/BNA for short term. Pcpn will end by 00Z but will be back in by 14-15z as as upper trough impacts our conditions. May be brief MVFR CIGs early Thu. && .PRELIMINARY POINT TEMPS/POPS... Nashville 70 86 69 87 70 / 30 70 30 40 20 Clarksville 69 85 69 87 69 / 20 50 30 30 20 Crossville 65 80 66 81 66 / 20 80 50 50 30 Columbia 68 84 68 85 68 / 30 70 40 40 20 Lawrenceburg 68 83 68 84 68 / 30 60 40 40 20 Waverly 68 85 69 87 69 / 30 50 30 30 20 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......11 AVIATION........07
Hazardous weather outlook, Jun 3, 5:00 AM CDT, 10 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 500 AM CDT Wed Jun 3 2020 TNZ005>011-023>034-056>066-075-077>080-093>095-041000- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 500 AM CDT Wed Jun 3 2020 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. A few strong to severe thunderstorms may occur Thursday afternoon and evening. Main concern with any strong to severe thunderstorms that develop will be strong to damaging winds and possibly large hail. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. Spotter Thunderstorm Reporting Criteria Tornado Funnel Cloud Flooding Hail >= 1/2 Inch Winds > 50 MPH (Measured) Structural Damage Trees or Power Lines Down JB Wright
In the hours before
Special weather statement, Jun 3, 1:06 PM CDT, 2 hours 13 minutes before
Special Weather Statement
National Weather Service Nashville TN
106 PM CDT Wed Jun 3 2020
TNZ028-030>032-064-065-031830-
Putnam TN-Wilson TN-De Kalb TN-Jackson TN-Smith TN-White TN-
106 PM CDT Wed Jun 3 2020
...SIGNIFICANT WEATHER ADVISORY FOR SMITH...DE KALB...SOUTHERN
JACKSON...EAST CENTRAL WILSON...NORTHWESTERN WHITE AND PUTNAM
COUNTIES UNTIL 130 PM CDT...
At 106 PM CDT, Doppler radar was tracking a strong thunderstorm over
Gordonsville, or near Carthage, moving northeast at 30 mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Cookeville, Smithville, Carthage, Gainesboro, Algood, Baxter,
Gordonsville, Hickman, South Carthage, Alexandria, Dowelltown,
Liberty, Hamptons Crossroads, Bakers Crossroads, Burgess Falls State
Park, Center Hill Lake, Granville, Edgar Evans State Park and Cummins
Falls State Park.
This includes Interstate 40 between mile markers 248 and 293.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3642 8553 3635 8549 3630 8549 3630 8547
3604 8534 3593 8598 3596 8602 3623 8617
TIME...MOT...LOC 1806Z 239DEG 49KT 3617 8592
07Special weather statement, Jun 3, 1:21 PM CDT, 1 hour 58 minutes before
Special Weather Statement National Weather Service Nashville TN 121 PM CDT Wed Jun 3 2020 TNZ032-064-065-031845- Putnam TN-De Kalb TN-White TN- 121 PM CDT Wed Jun 3 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DE KALB... NORTHWESTERN WHITE AND SOUTHWESTERN PUTNAM COUNTIES UNTIL 145 PM CDT... At 121 PM CDT, Doppler radar was tracking a strong thunderstorm over Baxter, or 8 miles west of Cookeville, moving northeast at 30 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Cookeville, Algood, Baxter, Burgess Falls State Park, Hamptons Crossroads and Bakers Crossroads. This includes Interstate 40 between mile markers 273 and 276, and between mile markers 281 and 291. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3595 8572 3609 8575 3620 8546 3602 8537 TIME...MOT...LOC 1821Z 239DEG 49KT 3612 8565 07
Special weather statement, Jun 3, 2:15 PM CDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Nashville TN
215 PM CDT Wed Jun 3 2020
TNZ064-065-078-031945-
De Kalb TN-Warren TN-White TN-
215 PM CDT Wed Jun 3 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DE KALB...
NORTHEASTERN WARREN AND SOUTHWESTERN WHITE COUNTIES UNTIL 245 PM
CDT...
At 215 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles north of McMinnville, moving northeast at 35 mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
McMinnville and Rock Island State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3582 8591 3583 8589 3584 8588 3585 8590
3586 8589 3586 8590 3588 8591 3598 8565
3577 8560 3576 8561 3575 8560 3574 8560
3569 8587
TIME...MOT...LOC 1915Z 239DEG 49KT 3581 8579
07Special weather statement, Jun 3, 2:46 PM CDT, 33 minutes before
Special Weather Statement
National Weather Service Nashville TN
246 PM CDT Wed Jun 3 2020
TNZ028-062>064-078-032015-
Cannon TN-Rutherford TN-Wilson TN-De Kalb TN-Warren TN-
246 PM CDT Wed Jun 3 2020
...SIGNIFICANT WEATHER ADVISORY FOR DE KALB...EAST CENTRAL
RUTHERFORD...NORTHWESTERN WARREN...SOUTHEASTERN WILSON AND CANNON
COUNTIES UNTIL 315 PM CDT...
At 246 PM CDT, Doppler radar was tracking a strong thunderstorm near
Woodbury, moving northeast at 35 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Smithville, Woodbury, Alexandria, Dowelltown, Liberty, Auburntown,
Center Hill Lake, Bradyville, Edgar Evans State Park, Milton and
Readyville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3610 8579 3581 8576 3568 8617 3570 8620
3570 8623 3598 8628 3611 8589 3609 8587
3612 8585 3613 8581
TIME...MOT...LOC 1946Z 239DEG 48KT 3586 8617
07Special weather statement, Jun 3, 3:18 PM CDT, 1 minute before
Special Weather Statement National Weather Service Nashville TN 318 PM CDT Wed Jun 3 2020 TNZ063-078-032045- Cannon TN-Warren TN- 318 PM CDT Wed Jun 3 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WARREN AND SOUTHEASTERN CANNON COUNTIES UNTIL 345 PM CDT... At 318 PM CDT, Doppler radar was tracking a strong thunderstorm near Iconium, or 4 miles southeast of Woodbury, moving east at 15 mph. Pea size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... McMinnville, Woodbury and Centertown. LAT...LON 3570 8614 3585 8611 3583 8580 3562 8581 TIME...MOT...LOC 2018Z 273DEG 12KT 3577 8605 Shamburger
Special weather statement, Jun 3, 3:19 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
319 PM CDT Wed Jun 3 2020
TNZ094-032045-
Lawrence TN-
319 PM CDT Wed Jun 3 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LAWRENCE COUNTY
UNTIL 345 PM CDT...
At 319 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northwest of Lawrenceburg, moving east at 15 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Lawrenceburg, Ethridge and Henryville.
LAT...LON 3525 8750 3541 8750 3543 8722 3530 8722
3529 8723 3529 8722 3521 8722
TIME...MOT...LOC 2019Z 270DEG 12KT 3534 8742
ShamburgerThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 1:06 PM CDT | Special Weather Statement | OHX | DeKalb, Jackson, Putnam, Smith | 24 min |
| Jun 3, 1:21 PM CDT | Special Weather Statement | OHX | Putnam | 24 min |
| Jun 3, 2:15 PM CDT | Special Weather Statement | OHX | Warren | 30 min |
| Jun 3, 2:46 PM CDT | Special Weather Statement | OHX | Cannon, DeKalb | 29 min |
| Jun 3, 2:58 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, DeKalb, Warren | 19 min |
| Jun 3, 3:18 PM CDT | Special Weather Statement | OHX | Cannon | 27 min |
Nearby
Special Weather Statements in Tennessee, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.